Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Removable sets for continuous solutions of quasilinear elliptic equations


Authors: Tero Kilpeläinen and Xiao Zhong
Journal: Proc. Amer. Math. Soc. 130 (2002), 1681-1688
MSC (2000): Primary 35J60, 35J70, 30C65
DOI: https://doi.org/10.1090/S0002-9939-01-06237-2
Published electronically: October 24, 2001
MathSciNet review: 1887015
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We show that sets of $n-p+\alpha (p-1)$ Hausdorff measure zero are removable for $\alpha $-Hölder continuous solutions to quasilinear elliptic equations similar to the $p$-Laplacian. The result is optimal. We also treat larger sets in terms of a growth condition. In particular, our results apply to quasiregular mappings.


References [Enhancements On Off] (What's this?)

  • [AH] Adams, D. R., and Hedberg, L.I., Function spaces and potential theory, Springer, 1996. MR 97j:46024
  • [BK] Buckley, S. M. and Koskela, P., On the fusion problem for degenerate elliptic equations II, Comment. Math. Univ. Carolin. 40 (1999), 1-6. MR 2000j:35078
  • [C] Carleson, L., Selected problems on exceptional sets, Van Nostrand, 1967. MR 37:1576
  • [DM] David, G. and Mattila, P., Removable sets for Lipschitz harmonic functions in the plane, Revista Mat. Iberoamericana 16 (2000), 137-215. CMP 2000:15
  • [G] Giaquinta, M., Multiple integrals in the calculus of variations and nonlinear elliptic systems, Princeton University Press, 1983. MR 86b:49003
  • [HK] Heinonen, J. and Kilpeläinen, T., $\mathcal{A}$-superharmonic functions and supersolutions of degenerate elliptic equations, Ark. Mat. 26 (1988), 87-105. MR 89k:35079
  • [HKM] Heinonen, J., Kilpeläinen, T., and Martio, O., Nonlinear potential theory of degenerate elliptic equations, Oxford University Press, Oxford, 1993. MR 94e:31003
  • [K] Kilpeläinen, T., Hölder continuity of solutions to quasilinear elliptic equations involving measures, Potential Analysis 3 (1994), 265-272. MR 95j:35071
  • [KM] Kilpeläinen, T. and Malý, J., The Wiener test and potential estimates for quasilinear elliptic equations, Acta Math. 172 (1994), 137-161. MR 95a:35050
  • [KKM] Kilpeläinen, T., Koskela, P., and Martio, O., On the fusion problem for degenerate elliptic equations, Comm. PDE 20 (1995), 485-497. MR 96e:35055
  • [KM1] Koskela, P. and Martio, O., Removability theorems for quasiregular mappings, Ann. Acad. Sci. Fenn. Ser. A I Math. 15 (1990), 381-399. MR 92i:30020
  • [KM2] Koskela, P. and Martio, O., Removability theorems for solutions of degenerate elliptic partial differential equations, Ark. Mat. 31 (1993), 339-353. MR 95c:35082
  • [L] Lieberman, G.M., Regularity of solutions to some degenerate double obstacle problems, Indiana Univ. Math. J. 40 (1991), 1009-1028. MR 92m:35102
  • [M] Mikkonen, P., On the Wolff potential and quasilinear elliptic equations involving measures, Ann. Acad. Sci. Fenn. Ser. A I. Math. Dissertationes 104 (1996), 1-71. MR 97e:35069
  • [TW] Trudinger, N. and Wang, X.J., On the weak continuity of elliptic operators and applications to potential theory, Preprint (2000), (http://www.maths.anu.edu.au/research.reports/mrr/00.018/MRR00-018.dvi.gz).
  • [Z] Ziemer, W. P., Weakly differentiable functions, Springer-Verlag, 1989. MR 91e:46046

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 35J60, 35J70, 30C65

Retrieve articles in all journals with MSC (2000): 35J60, 35J70, 30C65


Additional Information

Tero Kilpeläinen
Affiliation: Department of Mathematics, University of Jyväskylä, P.O. Box 35, 40351 Jyväskylä, Finland
Email: terok@math.jyu.fi

Xiao Zhong
Affiliation: Department of Mathematics, University of Jyväskylä, P.O. Box 35, 40351 Jyväskylä, Finland
Email: zhong@math.jyu.fi

DOI: https://doi.org/10.1090/S0002-9939-01-06237-2
Keywords: $p$-Laplacian, equations involving measures, removable sets, quasiregular mappings
Received by editor(s): September 13, 2000
Received by editor(s) in revised form: December 1, 2000
Published electronically: October 24, 2001
Additional Notes: This research was supported by the Academy of Finland (Project #41964).
Communicated by: Juha M. Heinonen
Article copyright: © Copyright 2001 American Mathematical Society

American Mathematical Society